Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 375, NWS Jackson, MS

July 1, 2012Clay County, Oktibbeha County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 1, 2012, 3:20 PM CDT for Clay County, Oktibbeha County, Webster County, Mississippi. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 3:20 PM CDT (20:20 UTC)
Expired
Jul 1, 2012, 4:00 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Oktibbeha County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 51 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:30 PM CDTHAIL 14 Ne Starkville, MSNICKEL TO QUARTER SIZE HAIL FELL IN THE AREA
Jul 1, 3:32 PM CDTHAIL 13 Sw Muldrow, MSLOTS OF WIND BLOWN QUARTER SIZE HAIL FALLING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WUUS54 KJAN 012020
SVRJAN
MSC025-105-155-012100-
/O.NEW.KJAN.SV.W.0375.120701T2020Z-120701T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST POINT...
  NORTHERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 400 PM CDT

* AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MULDROW MOVING NORTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TIBBEE...MABEN...GRIFFITH...PALA ALTO...PHEBA AND CUMBERLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3351 8860 3350 8861 3351 8867 3347 8868
      3347 8909 3370 8909 3370 8871 3368 8871
      3369 8867 3368 8859
TIME...MOT...LOC 2020Z 181DEG 5KT 3352 8874

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:00 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 1, 11:00 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CDT SUN JUL 1 2012

.UPDATE...SMALL TWEAKS MADE TO LOWER AFTERNOON TEMPS BY A DEG OR SO
BUT ANOTHER HOT AFTERNOON IS IN STORE. THE HEAT ADVISORY WILL
CONTINUE TODAY WITH HEAT INDICES WARMEST ONCE AGAIN OVER NERN ZONES
WHERE VALUES WILL CLIMB AROUND 110 DURING MAXIMUM HEATING. THE HEAT
ADVISORY WILL MOST LIKELY BE ALLOWED TO EXPIRE THIS EVENING IN
ANTICIPATION OF DECREASING HEIGHTS ACROSS THE AREA EARLY IN THE WORK
WEEK.

WE WILL MAINTAIN SLIGHT CHANCES OF CONVECTION FOR THE REGION THIS
AFTERNOON...THE BATTLE BETWEEN HIGH INSTABILITY AND THE PERSISTENT
CAP CONTINUING. THE AREAS WITH THE BETTER CHANCE OF STRONG POSSIBLY
SEVERE STORMS WILL BE IN THE REGION FROM HATTIESBURG TO JACKSON TO
GRENADA AND POINTS EWD. THESE AREAS WILL SEE THE MOST INSTABILITY
TODAY IN ASSOCIATION WITH THE HOTTEST TEMPS AND BEST LAPSE RATES.
THE POTENTIAL FOR ISOLATED CONVECTION BECOMING SEVERE HAS BEEN ADDED
TO THE HWO IN CONSIDERATION OF THE HIGH LAPSE RATES/VERTICAL TOTALS
THAT CONTINUE TODAY.

&&

.DISCUSSION...TODAY THROUGH MONDAY NIGHT...LATEST SATELLITE IMAGERY
SHOWED A CLOSED OFF LOW NEAR SOUTH TEXAS...WHICH WAS SPREADING HIGH
CLOUDS OVER THE REGION FROM THE WEST AND SOUTHWEST. ALSO THE
ENTRENCHED STRONG HIGH PRESSURE WAS OVER THE SOUTHEAST U.S. AND
CONDITIONS WILL REMAIN HOT IN THE SHORT TERM. HIGH TEMPERATURES WILL
DROP A DEGREE OR TWO AS ANTICYCLONIC SUBSIDENCE BEGINS TO SLOWLY
ABATE WITH UPPER TROUGHING DEVELOPING TO OUR WEST. UPPER FLOW BACKS
TO A MORE SWLY FETCH ACROSS THE AREA AND A FLAT WAVE IS FORECAST TO
LIFT ALONG THE WRN FRINGES OF THE RIDGE MONDAY AFTERNOON WITH FLAT
CYCLONIC FLOW SUGGESTED OVER EXTREME NWRN ZONES. THE EASTERN AREAS
SHOULD REMAIN THE WARMEST DURING THE PERIOD WHERE THE INFLUENCE OF
THE MEAN RIDGING REMAINS THE STRONGEST. 925 MB TEMPS WILL BE AROUND
25-27C FOR TODAY/MONDAY...WHILE 850 TEMPS WILL BE AROUND 20C. THIS
WILL STILL ADD UP TO MORE ABOVE NORMAL TEMPS IN THE SHORT TERM.
ANOTHER POTENTIAL FACTOR ON THE SLIGHTLY COOLER SIDE FOR WEST ZONES
WILL BE POSSIBLE HIGHER CLOUDS DRIFTING IN AS UPPER TROUGHING
DEVELOPS INLAND TO OUR WEST. WILL ALLOW THE HEAT ADVISORY TO EXPIRE
AT 10 PM THIS EVENING. HEAT INDEXES FOR MONDAY WILL BE A LITTLE
LOWER WITH MAX VALUES 102 AROUND 105.

THE CAP IS FORECAST TO WEAKEN SOME OVER THE NEXT COUPLE OF DAYS
AS WE GET BETTER SOUTHERLY FLOW FROM TROUGHING TO THE WEST AND
RIDGING TO THE EAST OF THE REGION. THE LOCAL WRF AND NATIONAL WRF
MODELS PAINT SOME CONVECTION ACROSS THE AREA...MAINLY FOR THE EAST
HALF FOR TODAY. THE SHORT RANGE MODELS TRY TO DEVELOP SOME CONVECTION
ACROSS THE REGION DURING THE SHORT TERM. THIS WILL BE MAINLY DUE TO
DIURNAL HEATING...WHICH SHOULD DIMINISH BY AFTER SUNSET EACH DAY. THE
NAM MODEL TAKES THE LEAD IN SCATTERED POP COVERAGE ACROSS THE NORTH
AND EAST FOR TODAY WITH LOWER POPS FOR TONIGHT...THEN POPS ACROSS THE
EAST AND SOUTH FOR MONDAY. NAM POPS LOOKS OVERDONE FOR TODAY. THE GFS
WAS PRETTY LOW ON POPS FOR MOST AREAS FOR TODAY...BUT HAD SCATTERED
POPS FOR MONDAY ACROSS THE EAST HALF...SO OPTED TO GO WITH A
COMPROMISE OF TEEN TO LOWER 20S POPS ACROSS THE REGION FOR
TODAY...THEN EXPECT THE ACTIVITY TO DISSIPATE BY AROUND SUNSET. FOR
MONDAY WENT CLOSE TO CURRENT POPS ACROSS THE EAST AND SOUTH WITH
TEENS TO LOWER 20S POPS. EXPECT ISOLATED CONVECTION ACROSS THE EAST
AND SOUTHEAST FOR MONDAY EVENING. CONVECTIVE POPS RAISES CONCERNS FOR
ISOLATED STRONG PULSE TYPE POSSIBLY SEVERE STORMS IN OUR HOT AND
UNSTABLE AIR MASS. WITH LOW LEVEL TEMPS/VERTICAL TOTALS LOWERING
SOMEWHAT OVER THE SOUTHERN ZONES ...THE RIDGE HOLDING STRONGEST OVER
THE EAST AS WELL AS LIMITED CONVECTIVE COVERAGE...WILL NOT ADD
MENTION OF STRONG CONVECTION TO THE HWO FOR NOW. AS FAR AS
TEMPERATURES ARE CONCERNED...FOLLOWED A BLEND OF MAV AND GMOS
GUIDANCE./17/

TUESDAY THROUGH SATURDAY...

A TYPICAL HOT AND HUMID JULY PATTERN IS IN STORE AS WE GO THROUGH
INDEPENDENCE DAY AND INTO THE WEEKEND. GLOBAL MODELS ARE IN GOOD
AGREEMENT IN SHOWING A RELATIVE WEAKNESS IN THE DOMINANT SUBTROPICAL
RIDGE THAT IS FORECAST TO SLOWLY MIGRATE SOUTHEAST ACROSS THE
ARKLAMISS DURING THE MID TO LATE WEEK.

THIS PATTERN WILL ALLOW FOR MOISTENING OF THE MID LEVELS...REDUCED
CAP POTENTIAL...AND BETTER DIURNAL CONVECTIVE POTENTIAL AS
PRECIPITABLE WATER APPROACHES TWO INCHES WHILE AFTERNOON SURFACE-
BASED CAPE EXCEEDS 3000 J/KG. EXPECT DISORGANIZED CONVECTION TO
INITIATE DURING THE EARLY AFTERNOON ON WHATEVER SUBTLE BOUNDARIES
CAN PROVIDE A FOCUS...INCLUDING SEABREEZE-RELATED BOUNDARIES OVER
SRN PORTIONS OF THE AREA. A FEW PULSE-TYPE SVR STORMS WOULD BE A
POSSIBILITY GIVEN STEEP LOW LEVEL LAPSE RATES AND HOT SURFACE
TEMPERATURES...AND EXPECT TSTM ACTIVITY COULD CONTINUE WELL INTO THE
EVENING BEFORE WANING WITH OVERNIGHT COOLING.

OVERALL...TEMPERATURES ARE EXPECTED TO REMAIN A LITTLE ABOVE
CLIMATIC NORMAL THIS WEEK...BUT FOR NOW HEAT INDICES ARE EXPECTED TO
STAY BELOW HEAT ADVISORY CRITERIA AS LONG AS THE RIDGE WEAKNESS
LINGERS. MID LEVEL HEIGHTS ARE FORECAST TO REBUILD SOME OVER THE
ARKLAMISS AS WE GO INTO THE WEEKEND...BUT MODEL CONSENSUS IS THAT THE
THERMAL RIDGE AXIS AND HOTTEST SURFACE TEMPERATURES WILL STAY JUST
NORTH OF THE ARKLAMISS. /EC/

&&

.AVIATION...VFR BUT HZ CONDS XPCTD TO PREVAIL THROUGH AFTN/EVE AS
FEW TO BKN050-080 STRATO/ALTO CU DVLP AND SHIFT ACROSS THE REGION
UNDER SCT/BKN300 DECK. LOW PROB BRIEF SHRA/TSRA COULD OCCUR BTW
19Z-02/00Z ACROSS KMEI/KNMM/KJAN...WILL AMEND AS NEEDED. SOME
TSTORMS COULD BECOME STRONG...CREATING TURBULENCE INVOF TCU WITH
TOPS TO 40 KFT PSBL. XPCT STORMS TO DISSIPATE BY 02/01Z. SFC WINDS
WILL BE VRB FROM THE NW TO SW AROUND 4-10 KT WITH GREATER SPEEDS
POSSIBLE INVOF STORMS. /ALLEN/

&&

.FIRE WEATHER...
WE WILL CONTINUE TO ISSUE A FIRE DANGER STATEMENT SINCE SEVERAL
LOCATIONS AROUND THE ARKLAMISS ARE UNDER BURN BANS. MOST LOCATIONS
ARE NEARLY TWO INCHES BELOW NORMAL FOR THE MONTH AND NO SIGNIFICANT
RAINFALL COVERAGE IS EXPECTED IN THE NEAR TERM. HOT AND GENERALLY
DRY CONDITIONS WILL CONTINUE FOR THE NEXT SEVERAL DAYS.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
     025>066-072>074.

LA...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023>026.

AR...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.

&&

03/17/EC/ALLEN
Hazardous weather outlook, Jul 1, 9:10 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CDT SUN JUL 1 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047-053-054-059>064-
072-073-021000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
WARREN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR-
458 AM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHWEST
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HOT DAYTIME TEMPERATURES WILL CONTINUE. HIGHS ACROSS THE REGION
ARE EXPECTED TO RANGE FROM THE MID 90S TO AROUND 100 DEGREES. THIS
WILL RESULT IN AFTERNOON MAXIMUM HEAT INDEX VALUES FROM 102 TO 106
DEGREES. A HEAT ADVISORY IS CURRENTLY IN EFFECT THROUGH THIS
EVENING. THOSE PLANNING ON A GREAT DEAL OF OUTDOOR ACTIVITY SHOULD
TAKE FREQUENT BREAKS AND DRINK PLENTY OF NON-ALCOHOLIC FLUIDS.

IN ADDITION TO THE HOT TEMPERATURES...A STRONG THUNDERSTORM OR TWO
CAPABLE OF 40-50 MPH WINDS COULD BE POSSIBLE THIS AFTERNOON. THE
STRONG STORM RISK WILL DIMINISH INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

MSZ018-019-025>039-041>046-048>052-055>058-065-066-074-021000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-
COVINGTON-JONES-FORREST-
458 AM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HOT DAYTIME TEMPERATURES WILL CONTINUE. HIGHS ACROSS THE REGION
ARE EXPECTED TO RANGE FROM THE UPPER 90S TO AROUND 100 DEGREES. THIS
WILL RESULT IN AFTERNOON MAXIMUM HEAT INDEX VALUES FROM 105 TO 112
DEGREES. A HEAT ADVISORY IS CURRENTLY IN EFFECT THROUGH THIS EVENING.
THOSE PLANNING ON A GREAT DEAL OF OUTDOOR ACTIVITY SHOULD TAKE
FREQUENT BREAKS AND DRINK PLENTY OF NON-ALCOHOLIC FLUIDS.

IN ADDITION TO THE HOT TEMPERATURES...A FEW STRONG TO SEVERE PULSE
THUNDERSTORMS CAPABLE OF DAMAGING 60 MPH WINDS AND SMALL HAIL COULD
BE POSSIBLE THIS AFTERNOON. THE GREATEST RISK AREA WILL BE ACROSS
EASTERN MISSISSIPPI. THE STRONG TO SEVERE STORM RISK WILL DIMINISH
INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDEX VALUES WILL CONTINUE INTO THE WORK WEEK. AFTERNOON VALUES
FROM 100 TO 105 DEGREES CAN BE EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/17

In the hours before

Special weather statement, Jul 1, 1:03 PM CDT, 2 hours 17 minutes before
MSZ046-011835-
KEMPER MS-
103 PM CDT SUN JUL 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT SUN JUL 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTHWEST OF DE KALB AT 103 PM CDT...MOVING NORTH AT
10 MPH.

PEOPLE IN CENTRAL KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3272 8857 3272 8879 3292 8880 3293 8875
      3293 8855
TIME...MOT...LOC 1803Z 181DEG 7KT 3281 8868

JA
Special weather statement, Jul 1, 1:08 PM CDT, 2 hours 12 minutes before
MSZ039-011840-
NOXUBEE MS-
108 PM CDT SUN JUL 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
108 PM CDT SUN JUL 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES NORTHEAST OF GHOLSON AT 108 PM CDT...MOVING NORTH AT
10 MPH.

PEOPLE IN CENTRAL NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3293 8854 3293 8875 3293 8876 3319 8874
      3315 8847
TIME...MOT...LOC 1808Z 189DEG 7KT 3300 8864

JA
Special weather statement, Jul 1, 1:58 PM CDT, 1 hour 22 minutes before
MSZ046-011925-
KEMPER MS-
158 PM CDT SUN JUL 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT SUN JUL 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF BLUFF SPRINGS
AND GHOLSON AT 157 PM CDT...MOVING NORTH AT 5 T0 10  MPH.

PEOPLE IN WESTERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3275 8865 3274 8886 3292 8889 3293 8864
TIME...MOT...LOC 1857Z 178DEG 6KT 3283 8876

JA
Local storm report, Jul 1, 3:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             CRAWFORD                33.30N 88.62W
07/01/2012  E1.00 INCH       LOWNDES            MS   PUBLIC

&&

BK
Special weather statement, Jul 1, 3:14 PM CDT, 6 minutes before
MSZ033-012045-
OKTIBBEHA MS-
314 PM CDT SUN JUL 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT SUN JUL 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MULDROW AT 315 PM CDT...MOVING
NORTH AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN OKTIBBEHA COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3345 8884 3356 8885 3356 8870 3356 8867
      3344 8867
TIME...MOT...LOC 2015Z 187DEG 4KT 3353 8873

BK
Special weather statement, Jul 1, 3:16 PM CDT, 4 minutes before
MSZ029-030-012045-
WEBSTER MS-CLAY MS-
316 PM CDT SUN JUL 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT SUN JUL 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF PHEBA AT 317 PM CDT...
MOVING NORTH AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN CLAY AND NORTHEASTERN WEBSTER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3376 8887 3357 8890 3356 8909 3353 8909
      3353 8912 3374 8914 3374 8904 3376 8903
TIME...MOT...LOC 2017Z 181DEG 4KT 3359 8901

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:03 PM CDTSpecial Weather StatementJANKemper32 min
Jul 1, 1:08 PM CDTSpecial Weather StatementJANNoxubee32 min
Jul 1, 1:35 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston40 min
Jul 1, 1:58 PM CDTSpecial Weather StatementJANKemper27 min
Jul 1, 2:05 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee, Winston55 min
Jul 1, 2:11 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee34 min
Jul 1, 2:26 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee34 min
Jul 1, 2:28 PM CDTSevere Thunderstorm WarningJANWinston32 min
Jul 1, 3:14 PM CDTSpecial Weather StatementJANOktibbeha31 min
Jul 1, 3:16 PM CDTSpecial Weather StatementJANClay29 min
Jul 1, 3:38 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston52 min
Jul 1, 4:45 PM CDTSpecial Weather StatementJANChoctaw30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.